Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How strict on hours?
Nov 15, 2001

Sometimes I am 1-1.5 hours late or early taking meds. Is that a cause for resistence? In the two months I have been on treatment I have missed one sustiva taking, for I couldnt take it in morning going to work; it makes me feel dizzy. Is it something to worry about? Thank you

Response from Dr. Little

You are doing great - plus or minus a couple of hours on a dosing is not a big deal - especially with a twice or once a day treatment regimen. The problem arises when people make a pattern of missing doses, or delaying the dosing schedule significantly (multiple hours in general). Sustiva does have this effect on many people - especially during the first 2-3 weeks of taking the medications. If you do the best you can and stick with the schedule, the side effects generally get better. If you need to push the dose up or back for this drug several hours though it is not a major problem - since this is a once a day medication with a long half life (the blood level stays high for many hours after a missed dose). It sounds to me like you are doing a great job!! Congratulations.


Previous
what do you think?
Next
Shall I medicate?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement